MAUDE Adverse Event Report: ARTHREX, INC. 12.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 12.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 12.0 MM FLIP CUTTER II
Health Effect - Clinical Code No Information (3190)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was initially reported that during a revision acl reconstruction with achilles-calcaneus allograft the arthrex flipcutter ii broke at the beginning of drilling the tibial socket.Surgeons were able to remove the broken blade which was near the tibial tunnel.This was reported to be a complex acl revision case with prominent deficiency of the bone in the tibia.For this reason the surgeon chose to use the largest flipcutter ii (12.0 mm) in order to accommodate the large bone block.After the flipcutter broke, to complete this portion of the procedure, the surgeon chose to use another manufacturer¿s device.Instead of using an all-inside technique, to create two sockets in the tibia, the surgeon used a conventional drill and created a full tibial tunnel.It was noted that the surgeon did use a flipcutter (10 mm) on the femur with no issues.Update 05-jun-2019: this was confirmed to have been a revision case of a previous acl reconstruction which was performed years prior.The reporter has no information regarding the previous acl reconstruction and therefore it cannot be confirmed if the original reconstruction involved any arthrex products.

Brand Name
12.0 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8699708
Report Number1220246-2019-01146
Device Sequence Number13995564
Product Code HWE
UDI-Device Identifier00888867004153
UDI-Public00888867004153
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-120
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;